Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 6, NWS Green Bay, WI

February 22, 2017Outagamie County, Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Feb 22, 2017, 9:44 AM CST for Outagamie County, Shawano County, Waupaca County, Wisconsin. It took effect at Feb 26, 2017, 12:00 AM CST. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2017, 9:44 AM CST (15:44 UTC)
In effect from
Feb 26, 2017, 12:00 AM CST
Expired
Feb 28, 2017, 6:00 PM CST
In force
66 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Outagamie County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 38 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River (WI) at Shiocton (SHIW3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

422 
WGUS83 KGRB 221544
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
944 AM CST WED FEB 22 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Yellow River at Pittsville AFFECTING Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-221614-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-170222T1544Z/
/PITW3.2.ER.000000T0000Z.170221T2100Z.000000T0000Z.UU/
944 AM CST WED FEB 22 2017

The Flood Warning is cancelled for
  The Yellow River at Pittsville.
* At  7:00 AM Wednesday the stage was 11.5 feet and falling. 
* Flood stage is 13.0 feet. 
* At 10.5 feet...Low lying areas of Riverside park upstream of the 
  gage is under water.  Flood stage is at 12.50 feet .  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC087-115-135-230644-
/O.NEW.KGRB.FL.W.0006.170226T0600Z-170301T0000Z/
/SHIW3.1.ER.170226T0600Z.170226T1200Z.170227T1800Z.NR/
944 AM CST WED FEB 22 2017

* At  7:47 AM Wednesday the stage was 9.6 feet. 
* Flood stage is 12.0 feet. 
* Forecast...rise above flood stage by early Sunday morning and 
  continue to rise to near 12.1 feet by Sunday morning. The river 
  will fall below flood stage by Monday early afternoon.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
6 follow-up statements
936 
WGUS83 KGRB 221609
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1009 AM CST WED FEB 22 2017

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-230709-
/O.CON.KGRB.FL.W.0006.170226T0600Z-170301T0000Z/
/SHIW3.1.ER.170226T0600Z.170226T1200Z.170227T1800Z.NR/
1009 AM CST WED FEB 22 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:47 AM Wednesday the stage was 9.6 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Sunday morning and 
  continue to rise to near 12.1 feet by Sunday morning. The river 
  will fall below flood stage by Monday early afternoon.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
047 
WGUS83 KGRB 230409
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1009 PM CST WED FEB 22 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Yellow River at Babcock affecting Wood County 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-231909-
/O.EXT.KGRB.FL.W.0001.000000T0000Z-170224T0534Z/
/BBCW3.1.RS.170221T1751Z.170222T1345Z.170223T1134Z.NO/
1009 PM CST WED FEB 22 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At  9:15 PM Wednesday the stage was 13.6 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  early tomorrow.
* At 14.0 feet...Widespread flooding is occurring in wooded lowland 
  and agricultural areas.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC087-115-135-231909-
/O.EXT.KGRB.FL.W.0006.170226T0000Z-170302T0000Z/
/SHIW3.1.ER.170226T0000Z.170226T1800Z.170228T1800Z.NR/
1009 PM CST WED FEB 22 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:47 AM Wednesday the stage was 9.6 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday evening and continue 
  to rise to near 12.3 feet by Sunday early afternoon. The river will
  fall below flood stage by Tuesday early afternoon.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
268 
WGUS83 KGRB 231527
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
927 AM CST THU FEB 23 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-240627-
/O.EXT.KGRB.FL.W.0006.170226T1200Z-170228T1200Z/
/SHIW3.1.ER.170226T1200Z.170226T1200Z.170227T0600Z.NO/
927 AM CST THU FEB 23 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:55 AM Thursday the stage was 10.1 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river is expected to rise near flood stage Sunday 
  morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
136 
WGUS83 KGRB 240242
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
842 PM CST THU FEB 23 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca 
  Counties 

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wisconsin River below Whiting Dam affecting Portage County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC097-241742-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.170223T0427Z.170223T1010Z.000000T0000Z.UU/
842 PM CST THU FEB 23 2017

The Flood Warning continues for
  The Wisconsin River below Whiting Dam.
* At  6:10 PM Thursday the stage was 1053 feet. 
* Flood stage is 1053 feet. 
* At 1053 feet...Widespread flooding in wooded land adjacent to the 
  river.  Floodwaters approach homes in low lying areas on Park Drive
  west of Plover.  

&&

LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973


$$

WIC087-115-135-241742-
/O.EXT.KGRB.FL.W.0006.170226T0600Z-170301T0600Z/
/SHIW3.1.ER.170226T0600Z.170226T1200Z.170228T0000Z.NR/
842 PM CST THU FEB 23 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:55 AM Thursday the stage was 10.1 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Sunday morning and 
  continue to rise to near 12.1 feet by Sunday morning. The river 
  will fall below flood stage by Monday evening.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
193 
WGUS83 KGRB 241743
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1143 AM CST FRI FEB 24 2017

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-250843-
/O.CON.KGRB.FL.W.0006.000000T0000Z-170301T0600Z/
/SHIW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1143 AM CST FRI FEB 24 2017

The Flood Warning continues for
  The Wolf River near Shiocton.
* At  7:30 AM Friday the stage was 10.7 feet and slowly rising. 
* Flood stage is 12.0 feet. 
* Forecast...the river is expected to rise near flood stage Sunday 
  morning.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$
021 
WGUS83 KGRB 250210
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
810 PM CST FRI FEB 24 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Wolf River near Shiocton AFFECTING Outagamie...Shawano and Waupaca
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC087-115-135-250240-
/O.CAN.KGRB.FL.W.0006.000000T0000Z-170301T0600Z/
/SHIW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
810 PM CST FRI FEB 24 2017

The Flood Warning is cancelled for
  The Wolf River near Shiocton.
* At 7:30 AM Friday the stage was 10.7 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river will crest below flood stage at 11.7 feet 
  Sunday afternoon.
* At 11.5 feet...There is minor flooding at the city park along with 
  lowland and adjacent agricultural land.  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:24 AM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 22, 4:24 AM CST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
424 AM CST Wed Feb 22 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 327 AM CST Wed Feb 22 2017

Height 850 warm air advection producing mainly mid level clouds
across the region early this morning with isolated showers across
northern Wisconsin. Primary forecast issue today will be max
temperatures with respect to the amount of clouds and light
precipitation developing over the northwest half of the state
today with the 850 front sagging southward. At least northern
wisconsin will see more clouds today for slightly cooler but still
well above normal temperatures.

To the west, isolated storms were noted over Minnesota closer to
the mid level trough axis and north of the surface low pressure
system and warm front. Will watch the minnesota convection this
morning for any southern adjustments with the showers as a weak
surface low tracks over central Wisconsin today. Short range progs
weaken the minnesota convection and redevelop any light rain over
northern wisconsin today into tonight with the sagging boundary.
Boundary layer temps begin to cool enough over the far north for a
mix late.

Southwest boundary layer winds were also producing enough
mixing and an offshore wind to keep dense fog, located over far
southeast Wisconsin and lower Lake Michigan near the warm front,
south of the area.

Weak ridging late tonight into Thursday morning will produce a
brief period of quiet weather, along with cooler but still above
normal temperatures. Light rain ahead of the developing system
over the Plains will begin to approach parts of central Wisconsin
later Thursday afternoon.

.LONG TERM...Thursday Night Through Tuesday
Issued at 327 AM CST Wed Feb 22 2017

The main concern during the early part of the forecast is with a
surface low approaching from the Plains and then passing through,
or just to the south of, Wisconsin. The system will take a while
to depart, so precipitation issues linger into Saturday.

00Z models were a bit more consistent than that were 24 hours
prior, but minor differences in the path of the system could
result in significantly different precipitation types and amounts.
Indications are that the heaviest snowfall will be across the
northwest part of the forecast area where 8 to 10 inches of snow
could fall over the course of about 36+ hours. Snow totals are
expected to be lower farther south and east, with some rain and/or
freezing rain keeping totals down there. Have decided not to go
with any headlines at this point since there are still questions
regarding the exact path of the system and the snowfall totals
stretch over a few forecast periods. If models take the system
even farther north the snow totals in north central Wisconsin
should be lower.

Colder air behind the system will result in high temperatures a
few degrees below normal over the weekend, with a slight warming
trend for the early part of the new work week. Some lake effect
snow showers are possible in the north into Sunday. The next
system approaching the area will bring snow and/or rain for
Monday night and Tuesday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 424 AM CST Wed Feb 22 2017

With the exception of marginal low level conditions
this morning, mainly VFR conditions are expected for the start of
today. MVFR cigs may be on the increase over north central
Wisconsin later today into tonight and then over central and
northeast Wisconsin later tonight, as a weak frontal boundary sags
southward. There is a chance for light rain along and north of
this surface front through tonight, with winds shifting to the
north marking the fronts passage.
&&

.HYDROLOGY...
Issued at 327 AM CST Wed Feb 22 2017

Glance of area rivers over Central Wisconsin were near crest and
should begin falling later this morning. Although fluctations
downstream of hydro plants will continue. Another Storm system
with water equivalent of up to an inch of precipitation over 2
days approaching the region late this week. This will produce more
run off for the rivers, depending on precipitation type.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
HYDROLOGY......TDH
Hazardous weather outlook, Feb 22, 4:14 AM CST, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
414 AM CST Wed Feb 22 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
414 AM CST Wed Feb 22 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Runoff from snow melt and a recent rain will continue to
produce minor flooding along some rivers over central Wisconsin,
and slowly rising rivers over north central Wisconsin and
far northeast Wisconsin. These conditions will continue to
produce ice breakup or make ice conditions unstable on area
rivers, lakes, and reservoirs. Monitor local ice conditions and
consider securing and protecting equipment, and removing ice
shacks. Colder but closer to normal temperatures will be arriving
later this week.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A strong low pressure system will bring wintry precipitation to
the area from Thursday night through Saturday. This system has the
potential to bring several inches of accumulating snow to north-
central and northeast Wisconsin. The best chance for heavy snow
appears to be north of a line from Wausaukee to Marshfield. Areas
south of this line have an increased chance for a wintry mix of
snow, sleet, and freezing rain. The exact track of the low will
determine where the swath of heavy snow will end up falling,
therefore future forecasts should be closely monitored.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-231200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
414 AM CST Wed Feb 22 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The continued warm temperatures may make ice conditions unstable
on the Bay of Green Bay. All interests should closely monitor
local ice conditions in the coming days, and consider securing and
protecting equipment. Colder but closer to normal temperatures
will be arriving later this week.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of gale force gusts with the passage of a
strong cyclone on Thursday night through Saturday.

TDH/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:47 AM CSTRiver Flood WarningGRBMarathon24 hr
Feb 22, 7:05 AM CSTMarine Dense Fog AdvisoryGRB17 hr
Feb 22, 3:22 PM CSTGale WatchGRB13 hr

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.